Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 29, 2012, 10:05 PM EDT for Dodge County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 10:05 PM EDT (02:05 UTC)
- Expired
- Jul 29, 2012, 10:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452
WWUS82 KFFC 300205
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT SUN JUL 29 2012
GAZ109-110-300230-
1005 PM EDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TELFAIR AND
DODGE COUNTIES UNTIL 1030 PM EDT...
AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF UNION TO TEMPERANCE...
MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TELFAIR AND DODGE COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE RHINE...UNION...TEMPERANCE...FIVE
POINTS...CHINA HILL...MILAN...GODWINSVILLE...CHAUNCEY...EASTMAN AND
JACKSONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3181 8314 3185 8318 3188 8318 3189 8320
3195 8324 3197 8328 3209 8330 3210 8333
3213 8331 3215 8332 3218 8330 3224 8336
3220 8313 3199 8296 3178 8291 3178 8300
TIME...MOT...LOC 0206Z 283DEG 10KT 3216 8329 3204 8320
3190 8316
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 9:43 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 29, 9:43 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 943 PM EDT SUN JUL 29 2012 .UPDATE... HAVE MADE UPDATES MAINLY TO POPS FOR THE OVERNIGHT PERIOD. HAVE REMOVED POPS FROM APPROXIMATELY MACON NORTHWARD...AND INCREASED POPS IN THE SOUTHEAST CORNER WHERE CONVECTION CONTINUES TO LINGER SOUTH OF THE FRONT. CAPE VALUES STILL ABOVE 2000 J/KG IN THAT AREA OF THE CWA WITH DEWPOINTS STILL IN THE LOWER 70S. MUCH DRIER AIR HAS FILTERED INTO THE REST OF THE AREA WITH DEWPOINTS DOWN INTO THE LOWER 60S ACROSS THE METRO. HAVE ADDED FOG TO THE GRIDS IN THE SOUTHERN SECTIONS AS WELL TO ACCOUNT FOR THE LINGERING MOISTURE. THE CONVECTION HAS ALSO IMPACTED TEMPS IN THAT AREA...KEEPING TEMPS LOWER THAN FORECAST. THINK IN THE END THE HOURLY TRENDS WILL CATCH UP AND THUS HAVE NO PLANS TO ADJUST OVERNIGHT MIN TEMPS. OTHERWISE...MOST GRID UPDATES ARE JUST TO CATCH UP WITH HOURLY TRENDS. UPDATED ZONES WILL BE OUT SHORTLY. TDP && .PREV DISCUSSION... /ISSUED 758 PM EDT SUN JUL 29 2012/ PREV DISCUSSION... /ISSUED 321 PM EDT SUN JUL 29 2012/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... LATEST SFC ANALYSIS DEPICTS THE FRONT SOUTH OF THE ATL AREA BUT JUST NORTH OF THE CSG TO MCN AREA...GENERALLY AROUND LAGRANGE TO MILLEDGEVILLE. SO FAR ALL OF THE CONVECTION THIS AFTERNOON HAS BEEN SOUTH OF THE FRONTAL BOUNDARY. EXPECT THIS TREND TO CONTINUE THROUGH THE AFTERNOON AND EVENING WITH BEST CHANCES SOUTH OF THE FRONT AND ONLY A SLIGHT CHANCE TO THE NORTH. WITH DCAPES AROUND 1000 J/KG...SVR POTENTIAL STILL EXISTS THIS AFTERNOON...WITH BEST CHANCES ACROSS THE SOUTHEAST PART OF THE CWA. MODELS BRING SHORTWAVE INTO NORTH GEORGIA TONIGHT AND CENTRAL GEORGIA BY THE EARLY MORNING HOURS AND THUS MAY SEE ISOLATED TSRA OVERNIGHT. AS THE SHORTWAVE TONIGHT SHIFTS OUT OF NORTH GEORGIA...ISOLATED TSRA CHANCES WILL DECREASE AND THUS LIMITED POPS TO ONLY 10 PERCENT. FOR MONDAY GREATEST MOISTURE STILL REMAINS ACROSS THE SOUTHERN PORTION OF THE CWA AND WITH ACTIVE NORTHWEST FLOW AND DAYTIME HEATING EXPECT THE AFTERNOON TSRA AGAIN. GFS SHOWS BEST INSTABILITY REMAINING SOUTH OF THE CWA. SREF HOWEVER...KEEPS AN AREA OF DECENT INSTABILITY ACROSS THE EXTREME SOUTHERN PART OF THE CWA AND EVEN DEPICTS DCAPES OF 1000 J/KG ACROSS THE AREA AGAIN TOMORROW. CONFIDENCE IS LOW ON JUST WHERE THE BEST CHANCE OF TSRA WILL SET UP...ACROSS THE SOUTHERN PART OF THE CWA...OR JUST SOUTH OF IT. BY LATE MONDAY NIGHT THE ECMWF AND NAM BRING A SHORTWAVE INTO NORTH GEORGIA...HOWEVER THE GFS IS A LITTLE SLOWER ON THIS. ALTHOUGH THE FIRST HALF OF THE NIGHT...AFTERNOON TSRA MAY BE WINDING DOWN...MAY SEE ACTIVITY THROUGH THE NIGHT ACROSS NORTH GEORGIA WITH POTENTIAL SHORTWAVE. BASED ON RECENT TRENDS...LEANED TOWARD THE WARMER MET FOR MIN TEMPS...ALTHOUGH STILL SOMEWHAT OF A BLEND. FOR THE MAX TEMPS THOUGH LEANED TOWARD THE WARMER MAV. 11 LONG TERM /TUESDAY THROUGH SUNDAY/... HAVE MADE ONLY A COUPLE OF TWEAKS TO POPS FOR WEDNESDAY AND WEDNESDAY NIGHT. MODELS SHOWING A BIT DRIER ACROSS THE NORTH DURING THAT TIME...IN WAKE OF TUESDAY SHORT WAVE. ONLY LOWERED POPS A BIT...DID NOT REMOVE THEM ALTOGETHER. OTHERWISE EXTENDED LOOKS ON TRACK WITH EARLY MORNING FORECAST AND HAVE MADE NO CHANGES. 41 PREVIOUS LONG TERM DISCUSSION/ISSUED 350 AM EDT SUN JUL 29 2012/ DISSIPATING STATIONARY FRONT OR SURFACE TROUGH ACROSS THE AREA TO START THE LONG TERM WITH AN UPPER TROUGH ALONG THE EASTERN SEABOARD. MODELS INDICATING THE POTENTIAL FOR SHORT WAVES IN THE NW FLOW ALOFT TO AFFECT THE AREA MONDAY NIGHT AND TUESDAY ALLOWING FOR THE CHANCE OF SHOWERS AND THUNDERSTORMS. THIS POTENTIAL FOR SHORT WAVES TO AFFECT THE FORECAST AREA LOOKS TO CONTINUE WEDNESDAY AND THURSDAY. ON FRIDAY THE UPPER RIDGE BEGINS TO BUILD AND LOOKS TO CONTINUE OVER THE AREA THE REST OF THE LONG TERM. THIS SHOULD DIMINISH SOME THE OVERALL POTENTIAL FOR SHOWERS AND THUNDERSTORMS WITH A HIGHLY DIURNAL NATURE TO ANY CONVECTION. HIGH TEMPERATURES SHOULD MODERATE SOME FOR THE FIRST PART OF THE LONG TERM WITH HIGHS IN THE LOWER HALF OF THE 90S ON THE HIGH SIDE AND THEN WARM TO THE UPPER HALF OF THE 90S TO NEAR 100 AT WEEKS END. BDL AVIATION... 00Z UPDATE... VFR THROUGH THE PERIOD WITH THE EXCEPTION OF MVFR FOG AROUND SUNRISE AT THE TYPICAL LOCATIONS...MAINLY AHN AND MCN. EXPECT MOSTLY HIGH CLOUDS OVERNIGHT...WITH CU DEVELOPING ON MONDAY LATE MORNING TO EARLY AFTERNOON 5-6KFT. EXPECT WINDS TO STAY ON THE WEST SIDE EXCEPT FOR AHN...THOUGH SOME GUIDANCE DOES BRING NE WINDS TO THE METRO TAFS. SPEEDS DIMINISHING GENERALLY BELOW 5KT TONIGHT AND BACK ABOVE 5KT MONDAY. CHANCE OF THUNDER NOT GREAT ENOUGH ON MONDAY AFTERNOON TO INCLUDE AT THIS TIME. //ATL CONFIDENCE...00Z UPDATE... HIGH ON CIGS...VSBY...WIND SPEED...CONVECTION. MEDIUM-HIGH ON WIND DIRECTION. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 96 71 92 / 10 20 20 40 ATLANTA 73 94 73 93 / 10 20 20 40 BLAIRSVILLE 64 89 68 87 / 10 20 20 50 CARTERSVILLE 64 95 70 92 / 10 20 20 40 COLUMBUS 74 96 73 94 / 10 30 30 40 GAINESVILLE 70 93 72 90 / 10 20 20 50 MACON 71 96 72 93 / 10 30 30 40 ROME 65 95 71 93 / 10 20 20 40 PEACHTREE CITY 65 93 71 93 / 10 20 20 40 VIDALIA 74 94 74 95 / 80 40 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 29, 5:30 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT SUN JUL 29 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 530 PM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... A WEAK COLD FRONT WILL BECOME STATIONARY ACROSS CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE DAMAGING WINDS AND LIGHTNING. SEVERE STORMS WILL BE POSSIBLE ACROSS CENTRAL GEORGIA FROM NEAR HAWKINSVILLE TO SWAINSBORO AND SOUTH...THIS EVENING. .DISCUSSION... SOUTH OF THE FRONT CAPES WILL INCREASE 1500 TO 3000 THIS AFTERNOON. THIS INSTABILITY COMBINED WITH GOOD LOW LEVEL MOISTURE AND CONVERGENCE NEAR THE FRONT WILL GIVE THE POSSIBILITY FOR ISOLATED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 16
In the hours before
Special weather statement, Jul 29, 4:47 PM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 447 PM EDT SUN JUL 29 2012 GAZ110-111-292115- 447 PM EDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN WHEELER AND TELFAIR COUNTIES UNTIL 515 PM EDT... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED JUST WEST OF MCRAE...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHEELER AND TELFAIR COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HELENA...MCRAE...SCOTLAND AND TOWNS. MOVE INDOORS UNTIL THE STORM PASSES AND YOU CAN NO LONGER HEAR THUNDER. MANY LIGHTNING DEATHS OCCUR AFTER THE RAIN HAS ENDED. && LAT...LON 3205 8270 3192 8283 3202 8299 3209 8290 TIME...MOT...LOC 2046Z 286DEG 10KT 3205 8291
Special weather statement, Jul 29, 5:17 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT SUN JUL 29 2012
GAZ102-292130-
517 PM EDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...DIME SIZED
HAIL AND 40 MPH WINDS IN SOUTHWEST STEWART COUNTY UNTIL 530 PM EDT...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 6 MILES WEST OF SANFORD...MOVING
SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS SOUTHWEST STEWART COUNTY THROUGH 545 PM EDT. MOVE INDOORS
UNTIL THE STORM PASSES AND YOU CAN NO LONGER HEAR THUNDER. MANY
LIGHTNING DEATHS OCCUR AFTER THE RAIN HAS ENDED.
&&
LAT...LON 3195 8497 3197 8497 3197 8504 3198 8506
3200 8507 3201 8506 3207 8506 3209 8501
3193 8487 3192 8492
TIME...MOT...LOC 2116Z 333DEG 14KT 3201 8503Special weather statement, Jul 29, 9:10 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EDT SUN JUL 29 2012
GAZ111-112-300145-
910 PM EDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER AND
MONTGOMERY COUNTIES UNTIL 945 PM EDT...
AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JORDAN...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WHEELER AND MONTGOMERY COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE GLENWOOD...ALAMO...SPRING HILL...
JORDAN...CHARLOTTEVILLE...UVALDA AND ALSTON. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3198 8271 3201 8273 3200 8276 3202 8279
3205 8281 3206 8284 3221 8274 3210 8246
3200 8248 3194 8251 3195 8256 3193 8261
TIME...MOT...LOC 0110Z 299DEG 12KT 3209 8270Special weather statement, Jul 29, 10:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT SUN JUL 29 2012
GAZ109-110-300230-
1005 PM EDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TELFAIR AND
DODGE COUNTIES UNTIL 1030 PM EDT...
AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF UNION TO TEMPERANCE...
MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TELFAIR AND DODGE COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE RHINE...UNION...TEMPERANCE...FIVE
POINTS...CHINA HILL...MILAN...GODWINSVILLE...CHAUNCEY...EASTMAN AND
JACKSONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3181 8314 3185 8318 3188 8318 3189 8320
3195 8324 3197 8328 3209 8330 3210 8333
3213 8331 3215 8332 3218 8330 3224 8336
3220 8313 3199 8296 3178 8291 3178 8300
TIME...MOT...LOC 0206Z 283DEG 10KT 3216 8329 3204 8320
3190 8316The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:10 PM EDT | Special Weather Statement | FFC | Wheeler | 35 min |
| Jul 30, 3:46 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jul 30, 4:30 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.